Alert archive / Missouri / High Wind Watches in 2005
High Wind Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this high wind watch at Nov 27, 2005, 8:18 PM CST for 21 counties in Missouri. It took effect at Nov 27, 2005, 9:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 8:18 PM CST (02:18 UTC)
- In effect from
- Nov 27, 2005, 9:00 PM CST
- Expired
- Nov 28, 2005, 1:07 AM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
All 21 counties
Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 280218 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 818 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 280400- /O.CON.KSGF.HW.W.0001.000000T0000Z-051128T0400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO... AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 818 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. SOUTHWEST WINDS WILL SUDDENLY INCREASE TO 35 TO 45 MPH WITH GUSTS OF 55 TO 70 MPH ARE EXPECTED. THESE WINDS WILL CAUSE SHALLOW ROOTED TREES TO BE UPROOTED AND COULD CAUSE MINOR PROPERTY DAMAGE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MOZ056>058-069>071-080>083-090>092-095>098-103>106-281100- /O.NEW.KSGF.HW.A.0001.051128T0300Z-051128T1100Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL... SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 818 PM CST SUN NOV 27 2005 ...HIGH WIND WATCH IN EFFECT UNTIL 5 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. VERY STRONG AND POSSIBLY DAMAGING WINDS ARE LIKELY AS A POWERFUL FRONT MOVES ACROSS THE AREA TONIGHT. WINDS WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH POSSIBLE. ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IZZI
4 follow-up statements
000 WWUS73 KSGF 280345 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 280900- /O.EXT.KSGF.HW.W.0001.000000T0000Z-051128T0900Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO... AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 945 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM CST MONDAY. SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 5O TO 70 MPH INTO THE EARLY MORNING HOURS. NUMEROUS REPORTS CONTINUE TO COME IN OF WIND GUSTS TO NEARLY 70 MPH AS WELL AS WIDESPREAD DAMAGE. THIS IS A DANGEROUS SITUATION THESE WINDS WILL CAUSE TREES TO BE UPROOTED AND DAMAGE TO MOBILE HOMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MOZ056>058-069-070-080-081-090>092-095-103-104-281200- /O.EXT.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-DALLAS-LACLEDE-GREENE-WEBSTER- WRIGHT-CHRISTIAN-STONE-TANEY- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...BUFFALO...LEBANON...SPRINGFIELD...MARSHFIELD... ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK... KIMBERLING CITY...GALENA...BRANSON...FORSYTH 945 PM CST SUN NOV 27 2005 ...HIGH WIND WATCH NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. VERY STRONG AND POSSIBLY DAMAGING WINDS COULD SPREAD INTO THE AREA LATE THIS EVENING AND LAST INTO THE OVERNIGHT HOURS. WINDS WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH POSSIBLE. ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MOZ071-082-083-096>098-105-106-281300- /O.EXT.KSGF.HW.A.0001.051128T0700Z-051128T1300Z/ PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA... THAYER...ALTON 945 PM CST SUN NOV 27 2005 ...HIGH WIND WATCH NOW IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 1 AM TO 7 AM CST MONDAY. VERY STRONG AND POSSIBLY DAMAGING WINDS COULD LATE TONIGHT INTO EARLY MONDAY MORNING AS VERY DRY AIR SURGES INTO THE AREA. WINDS WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH POSSIBLE. ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IZZI
000 WWUS73 KSGF 280409 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1009 PM CST SUN NOV 27 2005 MOZ056-057-069-080-081-090-091-095-103-104-281000- /O.UPG.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/ /O.EXB.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/ MORGAN-MILLER-CAMDEN-DALLAS-LACLEDE-GREENE-WEBSTER-CHRISTIAN- STONE-TANEY- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... OSAGE BEACH...CAMDENTON...BUFFALO...LEBANON...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NIXA...OZARK...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 1009 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG AND DAMAGING WINDS WILL OCCUR AT TIMES INTO THE OVERNIGHT HOURS. SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY TONIGHT...WITH WINDS LIKELY GUTING TO BETWEEN 50 AND 70 MPH AT TIMES. NUMEROUS REPORTS OF UPROOTED TREES...POWERPOLES DOWN...AND DAMAGE TO STRUCTURES CONTINUE TO COME IN. THIS IS A POTENTIALLY DANGEROUS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 281000- /O.EXT.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO... AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 1009 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 5O TO 70 MPH INTO THE EARLY MORNING HOURS. NUMEROUS REPORTS CONTINUE TO COME IN OF WIND GUSTS TO NEARLY 70 MPH AS WELL AS WIDESPREAD DAMAGE. THIS IS A DANGEROUS SITUATION THESE WINDS WILL CAUSE TREES TO BE UPROOTED AND WILL DAMAGE MOBILE HOMES AND POSSIBLY OTHER STRUCTURES AS WELL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MOZ071-082-083-096>098-105-106-281200- /O.EXT.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/ PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA... THAYER...ALTON 1009 PM CST SUN NOV 27 2005 ...HIGH WIND WATCH NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. VERY STRONG AND POSSIBLY DAMAGING WINDS COULD LATE TONIGHT INTO EARLY MONDAY MORNING AS VERY DRY AIR SURGES INTO THE AREA. WINDS WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH POSSIBLE. ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MOZ058-070-092-281200- /O.CON.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/ MARIES-PULASKI-WRIGHT- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...MOUNTAIN GROVE...MANSFIELD 1009 PM CST SUN NOV 27 2005 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. VERY STRONG AND POSSIBLY DAMAGING WINDS COULD SPREAD INTO THE AREA LATE THIS EVENING AND LAST INTO THE OVERNIGHT HOURS. WINDS WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH POSSIBLE. ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IZZI
000 WWUS73 KSGF 280534 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>104- 281000- /O.CON.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE... GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH 1134 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. VERY STRONG AND OCCASIONALLY DAMAGING WINDS WILL OCCUR INTO THE OVERNIGHT HOURS. SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY TONIGHT...WITH WINDS LIKELY GUSTING TO BETWEEN 50 AND 70 MPH AT TIMES. NUMEROUS REPORTS OF UPROOTED TREES...POWER POLES DOWN...AND DAMAGE TO STRUCTURES HAVE COME IN. THIS IS A POTENTIALLY DANGEROUS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MOZ058-070-071-082-083-092-096>098-105-106-281200- /O.UPG.KSGF.HW.A.0001.000000T0000Z-051128T1200Z/ /O.NEW.KSGF.WI.Y.0003.051128T0534Z-051128T1200Z/ MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON- OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE... THEODOSIA...THAYER...ALTON 1134 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL BECOME SOUTH TO SOUTHWEST AND INCREASE TO 20 TO 40 MPH OVERNIGHT...WITH GUSTS TO NEARLY 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IZZI
000 WWUS73 KSGF 280707 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 AM CST MON NOV 28 2005 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>104- 280815- /O.CAN.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE... GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH 107 AM CST MON NOV 28 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE HIGH WIND WARNING. $$ MOZ058-070-071-082-083-092-096>098-105-106-280815- /O.CAN.KSGF.WI.Y.0003.000000T0000Z-051128T1200Z/ MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON- OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE... THEODOSIA...THAYER...ALTON 107 AM CST MON NOV 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. $$ BROWNING
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this high wind watch went out at Nov 27, 1:25 PM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Nov 27, 1:25 PM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST SUN NOV 27 2005 .DISCUSSION... VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE. A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70 DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915 J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG WITH LITTLE CAP. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN FORECAST AREA BY MONDAY AFTERNOON. .EXTENDED OUTLOOK... MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND. THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS WEST/NORTHWESTERLY. JLT && .AVIATION... FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER SOUTHWEST MISSOURI LATE THIS MORNING. SUNSHINE WILL ONLY ADD TO SURFACE INSTABILITY. EXPECT THUNDERSTORMS TO FORM OVER EASTERN KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE CONVECTIVE LINE. ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED STRONG TORNADOES. AND HAIL UP TO THE SIZE OF HALF DOLLARS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS EVENING. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2 AM. DISCUSSION: THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY STRONG. THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES AND WIDESPREAD DAMAGING WINDS. ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR BEHIND SUNDAYS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT / CRAMER
In the hours before
Local storm report, Nov 27, 7:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST SENECA 36.84N 94.61W
11/27/2005 61 MPH NEWTON MO AWOS
61 MPH WIND SPEED MEASURED BY AWOS
0545 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
11/27/2005 BOURBON KS AWOS
68 MPH WIND SPEED MEASURED BY AWOS.
0610 PM TSTM WND GST PINEVILLE 36.59N 94.38W
11/27/2005 58 MPH MCDONALD MO AWOS
58 MPH WIND SPEED MEASURED BY AWOS.
0640 PM TSTM WND GST COLUMBUS 37.17N 94.84W
11/27/2005 61 MPH CHEROKEE KS AWOS
61 MPH WIND SPEED MEASURED BY AWOS.
&&
SCHULTZLocal storm report, Nov 27, 7:54 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 8 SE WEST PLAINS 36.65N 91.75W
11/27/2005 HOWELL MO EMERGENCY MNGR
POSSIBLE TORNADO. EMERGENCY MANAGER REPORTED NUMEROUS
TREES DOWN AND TWISTED. TWO TO THREE MOBILE HOMES
OVERTURNED. TWO INJURIES REPORTED. EMS RESPONDING.
&&
GCLAYCOMLocal storm report, Nov 27, 8:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST SENECA 36.84N 94.61W
11/27/2005 61 MPH NEWTON MO AWOS
61 MPH WIND SPEED MEASURED BY AWOS
0545 PM NON-TSTM WND GST FORT SCOTT 37.84N 94.71W
11/27/2005 0 MPH BOURBON KS AWOS
68 MPH WIND SPEED MEASURED BY AWOS.
0610 PM NON-TSTM WND DMG PINEVILLE 36.59N 94.38W
11/27/2005 MCDONALD MO AWOS
58 MPH WIND SPEED MEASURED BY AWOS.
0640 PM NON-TSTM WND DMG COLUMBUS 37.17N 94.84W
11/27/2005 CHEROKEE KS AWOS
61 MPH WIND SPEED MEASURED BY AWOS.
&&
SCHULTZLocal storm report, Nov 27, 8:06 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO POTTERSVILLE 36.70N 92.03W
11/27/2005 HOWELL MO BROADCAST MEDIA
POSSIBLE TORNADO. PORCH BLOWN OFF A HOUSE. BARNED DAMAGED
NEAR INTERSECTION OF HIGHWAY K AND KK.
&&
GCLAYCOMLocal storm report, Nov 27, 8:08 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND GST PINEVILLE 36.59N 94.38W
11/27/2005 0 MPH MCDONALD MO AWOS
58 MPH WIND SPEED MEASURED BY AWOS.
0640 PM NON-TSTM WND GST COLUMBUS 37.17N 94.84W
11/27/2005 0 MPH CHEROKEE KS AWOS
61 MPH WIND SPEED MEASURED BY AWOS.
&&
SCHULTZLocal storm report, Nov 27, 8:14 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND GST FORT SCOTT 37.84N 94.71W
11/27/2005 68 MPH BOURBON KS AWOS
68 MPH WIND SPEED MEASURED BY AWOS.
0610 PM NON-TSTM WND GST PINEVILLE 36.59N 94.38W
11/27/2005 58 MPH MCDONALD MO AWOS
58 MPH WIND SPEED MEASURED BY AWOS.
0640 PM NON-TSTM WND GST COLUMBUS 37.17N 94.84W
11/27/2005 61 MPH CHEROKEE KS AWOS
61 MPH WIND SPEED MEASURED BY AWOS.
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Nov 27, 6:26 PM CST | Tornado Warning | SGF | Howell | 64 min |
| Nov 27, 6:34 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 28 min |
| Nov 27, 6:52 PM CST | Severe Thunderstorm Warning | SGF | Dade | 23 min |
| Nov 27, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 37 min |
| Nov 27, 7:19 PM CST | High Wind Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 17 more | 6 hr |
| Nov 27, 7:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 68 min |
| Nov 27, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Benton | 33 min |
| Nov 27, 8:27 PM CST | Tornado Warning | SGF | Shannon | 8 min |
| Nov 27, 9:43 PM CST | Flash Flood Warning | SGF | Dent, Oregon, Shannon | 10 hr |
| Nov 27, 10:09 PM CST | Flash Flood Warning | SGF | Howell | 10 hr |
| Nov 27, 11:34 PM CST | Wind Advisory | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 5 more | 93 min |
Nearby
High Wind Watches in Missouri, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.